Vicodin side effects elderly

Common Questions and Answers about Vicodin side effects elderly

vicodin

Avatar n tn Hi Lilygirl, I assume it is your 81 year old mother that has been prescribed both the Ambien (Zolpidem Tartrate) and Vicodin (Hydrocodone)? Together, especially if they are new to her system, they can pack a wallop for a sedentary, frail senior. Their systems appear are more sensitive to these types of medications. Most every web-site lists a warning for use of Ambien in the elderly population.
1286779 tn?1400012806 I think Jaybay just gave you great advice. Lots of elderly have different side effects than the more common ones. Medications can easily interact and sometimes medications that have been fine for a long time all of a sudden aren't. A gerentologist probably is the best place to look for answers. When my mom was alive, we had a few kinks with her medications.
Avatar f tn During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
Avatar f tn I just started on Zohydro ER because the idea of not taking acetaminophen with hydrocodone was tempting. (There's a Black Box warning about the acetaminophen in Vicodin). The first day I started the Z. (about 5 days ago) I got less pain relief and much more pain than I had with 5/375 Vicodin! That's seems totally wrong but it happened. The dose of the Z is the same as I got for the number of 5/375s I took per day. Anyone else on Z. and how do you like it? Any side effects?
600857 tn?1230057770 OK, here's the "strange one" of the group. I have taken Vicodin for 4 years. It only makes me "grumpy" at the end of a day when I have over done my limitations and I am hurting and absolutely nothing works to ease my pain. My family knows when it's one of those evenings and they are kind enough to leave me alone and let me be a "B" all by myself. I don't even want to be around anyone. But those days are not often.
Avatar m tn Im concerned about side effects from certain meds. that an elderly person was prescibed from a psychiatrist. If you maybe depressed and never took psychotropic drugs, can one side effect lead to screaming uncontrollably. Does your brain reject chemicals that the body doesn't understand.
Avatar m tn My doctor put me on this to help with mood problems while getting off Vicodin. Well I haven't had any Vicodin for months now. However, the Risperdal seems to make me feel fatigued and not wanting to do anything. I could do without it I think...
Avatar m tn In most cases withdrawal symptom feels like a flu. Muscle ache, diarrhea, nausea, sweat and etc.. How sever they will be or how lengthy is really different from one patients to the other. Maybe your will not be so bad. Some patients have minimum side effects. Good Luck.
906679 tn?1263612612 It is very difficult to wean off and has left some with permanent side effects. Good luck. I took vicodin with cymbalta and now I only take vicodin. It took me months of agony to get off Cymbalta. Please do the research.
Avatar n tn My hair seems like it is thinning? My skin looks like hell. I am on about 70mg a day. Has anyone else had weird side effects? Please let me know what you think the side effects you have experienced have been, as we can never be truely sure. Thank you!
Avatar f tn my father is 85 has been on vicodin for eight years following a surgery. Has many elderly ailments, diabetes, heart failure (with defibrilator in his chest) and other things high blood pressure, etc. He cannot take the rigors of withdrawal that young people can.
Avatar f tn Facial twitches are caused by stress and anxiety, muscle fatigue, side effects of medicines, high intake of caffeine, Parkinson’s disease in elderly, magnesium deficiency etc. Hemi facial spasm may be seen in tumors, multiple sclerosis, stroke etc. treatment may include balanced diet with mineral supplements like potassium, calcium, magnesium, massages for fatigue, B complex supplementation like avocadoes, bananas, legumes etc. drugs like gabapentin, phenytoin are used for hemifacial spasm.
Avatar n tn , alcoholics, the elderly), the drug can cause hepatitis. Rash, anemia, and thrombocytopenia are less common side effects. The most important toxicities are hepatotoxicity and peripheral neuropathy. You should consult your doctor and adjust the doses if you get any of the side effects.
Avatar f tn m 61, I think I contracted this approx 40 yrs ago, my geno is 1, my liver damage is grade 1/ stage 1 I am now enrolled in a study and the cut off age is 70. The drugs seem to be getting better at results and less side effects..... Science is good. get all your tests and see where you stand. best of luck, dont worry, take care of yourself.
Avatar f tn I took bout 200-300 mg per day for a bout a week. I noticed the side effects difficulty staying asleep and muscle tightness as well as diarrhea initially. Then toward the end of the week I started to have painful sores in my mouth and swelling of my face and throat and neck lymph nodes, pain in the nodes as well. Then I got online and gasp at the things ive read! I cold turkey stopped on wednesday june 27th after reading bout mouth sores side effects.
Avatar m tn I am fortunate in that pain meds work to control pain to a tolerable level after surgery, but do not cause any feelings of euphoria or pleasure or unplesant psychiatric side effects either. They are just so constipating that using them is unpleasant. I hope you don't need much surgery or they can find something that doesn't cause you so much trouble. You may have to be hospitalized overnight after surgery so they can monitor your reaction to meds. It sounds awful.
Avatar m tn Sensipar works be lessening the amount of parathyroid hormone (PTH) released by the parathyroid gland. Less PTH means less calcium and phosphorus are released from the bones. Sensipar is prescribed for secondary hyperparathyroidism in patients with chronic kidney disease on dialysis, hypercalcemia in patients with parathyroid carcinoma, and severe hypercalcemia in patients with primary hyperparathyroidism who are unable to undergo parathyroidectomy.
Avatar f tn Hi there. I believe that your pain complaints are valid and this may be a side effect of neupogen shots (this bone pain can be part of the usual 'flu like' side effects associated with the drug). If you are experiencing pain from this treatment, then I believe it is inhuman to withhold pain medications for you, though I agree there can also be side effects from the chronic intake of pain medications (such as dependence or kidney problems).